Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jun 9, 2021, 3:07 PM CDT for 4 counties in Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 9, 2021, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 178 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WWUS83 KFGF 092007
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
307 PM CDT Wed Jun 9 2021
MNZ003-017-022>024-027>032-040-092100-
West Becker-Wadena-East Becker-East Otter
Tail-Mahnomen-Clay-Grant-South Clearwater-Hubbard-Wilkin-West Otter
Tail-South Beltrami-
307 PM CDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLAY...
HUBBARD...WADENA...OTTER TAIL...NORTHWESTERN GRANT...SOUTH CENTRAL
BELTRAMI...EASTERN WILKIN...SOUTHEASTERN MAHNOMEN...BECKER AND
SOUTHERN CLEARWATER COUNTIES...
At 306 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Hitterdal to near Nashua. Movement was
northeast at 65 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Bemidji, Fergus Falls, Detroit Lakes, Wadena, Park Rapids, Perham and
Pelican Rapids.
This includes Interstate 94 in Minnesota between mile markers 28 and
71.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4602 9627 4602 9636 4700 9636 4760 9482
4641 9486 4637 9501 4637 9515 4632 9515
4599 9627
TIME...MOT...LOC 2006Z 243DEG 58KT 4697 9626 4607 9627
$$
HopkinsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 9, 1:08 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 9, 1:08 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 108 PM CDT Wed Jun 9 2021 .UPDATE... Issued at 1250 PM CDT Wed Jun 9 2021 MCV combined with daytime heating has caused convection to strengthen across the northern valley. 30 to 35kts of 0-3km shear exists with 100 to 200j/kg low level CAPE aiding to the quick development over the area. Activity will quickly lift into Manitoba over the next hour or 2. UPDATE Issued at 937 AM CDT Wed Jun 9 2021 Redevelopment has occurred along the leading edge of the upper vort max evident on satellite and within PVA of the compact short wave. Will expand coverage of pops across the upper Devils Lake basin and into the ND side of the RRV. A quick tenth to quarter of an inch is possible within the heavier convection. Low to mid 90s still on track for today as convective cloud debris diminishes. UPDATE Issued at 654 AM CDT Wed Jun 9 2021 Showers exiting the northern fcst area at 1145z and lack of upstream echoes should mean a better chc for storms to exit the fcst area mid morning. Satellite shows some residual cirrus and high based CU but overall it looks like the convective debris will clear out enough for a good deal of sun for most of the area today. Will tweek pops some maybe to clear things out a bit faster than earlier thinking. A very warm and humid day ahead. && .SHORT TERM...(Today through Thursday) Issued at 346 AM CDT Wed Jun 9 2021 850 mb southerly winds of 35-45 kts over the area along with plenty of moisture. Warm 850 mb layer creating enough elevated instability for scattered t-storms overnight, esp north half of the fcst area. This will continue to some degree thru mid morning. T-storms and rain in western and south central ND drying up but high clouds remain. Question today is high temperatures and how much sun will there be. Thinking most areas will see more sun than on Tuesday, and with the area in the warm 850 mb ridge highs will be higher for most. So stuck with blended guidance with highs mid 80s northwest to mid 90s far south. Now later this aftn/eve, a chance for thunderstorms return for NE ND and NW MN. Short wave moving northeast thru western ND into western Manitoba this morning will move east on top of 500 mb ridge and affect mainly SE Manitoba, NW Ontario around Kenora and parts of NW MN. Sfc low which will be near Bottineau will northeast into S Manitoba and then east toward Kenora by 03z Thu. Best updraft helicity tracks closer to sfc low and 500 mb system in SE Manitoba but provided enough heating there will be sufficient instability for thunderstorms to form along the frontal boundary from the low in SE Manitoba back into parts of eastern ND around 00z and then move east. A few severe storms are possible, esp around Lake of the Woods region. SPC has this area in marginal risk for hail and wind gusts. A tad drier more stable airmass moves in behind this system for later Wed night into Thursday daytime. Therefore expecting a mainly dry period once the evening storms exit overnight thru Thursday afternoon. .LONG TERM...(Thursday night through Tuesday) Issued at 346 AM CDT Wed Jun 9 2021 Thursday afternoon and evening will see likely squall line move into western Dakotas as a strong 500 mb wave lifts northeast into Saskatchewan and frontal boundary from sfc low near Regina moves east. This frontal boundary will move into E ND Thursday overnight moving thru NW/WC MN Friday. Main severe threat is likely to stay west of the area in better instability, but some severe threat will extend east thu night, but attm unsure of severe coverage. Some models want to weaken band overnight as it moves into the RRV toward 12z Fri. Frontal system will exit the area Friday afternoon/early evening with drying behind it and lower dew pts. This will set the stage for a nice weekend. A period of dry weather anticipated this weekend thru next Tuesday as high pressure moves in. Warm with highs 80s to around 90 but humidity levels tolerable. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1250 PM CDT Wed Jun 9 2021 VFR with gusts this afternoon into the evening around 30kts. Evening thunderstorms are possible at DVL, GFK, and TVF though placement and coverage will be limited and left out of the forecast for now. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...JK SHORT TERM...Riddle LONG TERM...Riddle AVIATION...JK
Hazardous weather outlook, Jun 9, 4:36 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 436 AM CDT Wed Jun 9 2021 MNZ001-004>009-013>017-022>024-NDZ008-016-027-100945- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard- Pembina-Eastern Walsh-Grand Forks- 436 AM CDT Wed Jun 9 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms will end this morning, then additional thunderstorms are expected to develop very late afternoon and evening over parts of the northern Red River valley and northwestern Minnesota. Isolated storms may be severe with hail to 1.5 inches and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ002-003-027>032-040-NDZ007-026-029-030-039-053-054-100945- Norman-Clay-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Cavalier-Nelson-Steele-Traill-Cass- Richland-Western Walsh- 436 AM CDT Wed Jun 9 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms will end this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ006-014-015-024-028-038-049-052-100945- Towner-Benson-Ramsey-Eddy-Griggs-Barnes-Ransom-Sargent- 436 AM CDT Wed Jun 9 2021 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Scattered thunderstorms will end this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday night will see a line of thunderstorms moving east into the area from Devils Lake and Cando to Valley City and Forman. A few storms may be severe with threat for winds over 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. dtr
In the hours before
Local storm report, Jun 9, 1:13 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
113 PM CDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST 2 WSW SAINT THOMAS 48.61N 97.49W
06/09/2021 M69 MPH PEMBINA ND MESONET
VIA NDAWN.
&&Special weather statement, Jun 9, 1:13 PM CDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Grand Forks ND 113 PM CDT Wed Jun 9 2021 MNZ008-009-013-091900- East Marshall-North Beltrami-Pennington- 113 PM CDT Wed Jun 9 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MARSHALL... NORTHWESTERN BELTRAMI AND NORTHERN PENNINGTON COUNTIES... At 113 PM CDT, radar indicated strong thunderstorms were located along a line extending from Noyes to near Northcote. Movement was northeast at 35 mph. Wind gusts up to 50 mph and pea size hail are possible with these storms. Locations impacted include... Thief River Falls, Newfolden, Middle River, Grygla, Goodridge, Holt and Gatzke. LAT...LON 4854 9528 4805 9528 4812 9633 4846 9633 TIME...MOT...LOC 1813Z 237DEG 31KT 4900 9719 4882 9706 Hopkins
Local storm report, Jun 9, 1:38 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
138 PM CDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL SAINT THOMAS 48.62N 97.45W
06/09/2021 M1.00 INCH PEMBINA ND TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&Special weather statement, Jun 9, 1:46 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
146 PM CDT Wed Jun 9 2021
MNZ005-006-091945-
Roseau-Lake Of The Woods-
146 PM CDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROSEAU AND
CENTRAL LAKE OF THE WOODS COUNTIES...
At 145 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles north of Salol to Hayes Lake
State Park. Movement was northeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Warroad, Arnesen, Springsteel Island, Williams, Roosevelt, Lude and
Birch Beach.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4933 9486 4932 9481 4929 9482 4918 9479
4909 9475 4888 9468 4883 9471 4877 9469
4854 9554 4854 9560 4900 9576 4900 9516
4928 9516 4937 9495
TIME...MOT...LOC 1845Z 240DEG 30KT 4897 9564 4863 9553
HopkinsLocal storm report, Jun 9, 2:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
228 PM CDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 2 E ROSEAU 48.85N 95.72W
06/09/2021 M63 MPH ROSEAU MN AWOS
TIME ESTIMATED FROM RADAR.
&&Special weather statement, Jun 9, 3:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
307 PM CDT Wed Jun 9 2021
MNZ003-017-022>024-027>032-040-092100-
West Becker-Wadena-East Becker-East Otter
Tail-Mahnomen-Clay-Grant-South Clearwater-Hubbard-Wilkin-West Otter
Tail-South Beltrami-
307 PM CDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLAY...
HUBBARD...WADENA...OTTER TAIL...NORTHWESTERN GRANT...SOUTH CENTRAL
BELTRAMI...EASTERN WILKIN...SOUTHEASTERN MAHNOMEN...BECKER AND
SOUTHERN CLEARWATER COUNTIES...
At 306 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Hitterdal to near Nashua. Movement was
northeast at 65 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Bemidji, Fergus Falls, Detroit Lakes, Wadena, Park Rapids, Perham and
Pelican Rapids.
This includes Interstate 94 in Minnesota between mile markers 28 and
71.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4602 9627 4602 9636 4700 9636 4760 9482
4641 9486 4637 9501 4637 9515 4632 9515
4599 9627
TIME...MOT...LOC 2006Z 243DEG 58KT 4697 9626 4607 9627
HopkinsThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:35 AM CDT | Special Weather Statement | FGF | Pembina | 55 min |
| Jun 9, 12:35 PM CDT | Severe Thunderstorm Warning | FGF | Pembina, Walsh | 40 min |
| Jun 9, 12:47 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 28 min |
| Jun 9, 12:59 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 17 min |
| Jun 9, 12:49 AM CDT | Special Weather Statement | FGF | Marshall | 56 min |
| Jun 9, 12:54 AM CDT | Severe Thunderstorm Warning | FGF | Marshall | 37 min |
| Jun 9, 1:11 AM CDT | Special Weather Statement | FGF | Marshall, Pennington, Polk, Red Lake | 64 min |
| Jun 9, 2:12 AM CDT | Special Weather Statement | FGF | Marshall, Pennington | 63 min |
| Jun 9, 3:38 AM CDT | Special Weather Statement | FGF | Kittson, Roseau | 67 min |
| Jun 9, 4:47 AM CDT | Special Weather Statement | FGF | Lake of the Woods, Roseau | 58 min |
| Jun 9, 12:51 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Roseau | 54 min |
| Jun 9, 1:08 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 32 min |
| Jun 9, 1:13 PM CDT | Special Weather Statement | FGF | Pennington | 47 min |
| Jun 9, 1:46 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 59 min |
| Jun 9, 3:15 PM CDT | Special Weather Statement | FGF | Beltrami, Clearwater | 60 min |
| Jun 9, 4:44 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 61 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.